Coming off of meds and rebound

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

livenlaugh
Regular Member


Date Joined Dec 2009
Total Posts : 387
   Posted 2/2/2013 6:52 AM (GMT -6)   
Hello everyone,
I have been on Protonix for years and now have been told by dr that I need to come off of them due to polyps in stomach. This may be a stupid question but what is "rebound' and how can I make it alittle easier for me. Any advice is so appreciated smilewinkgrin
Thank you,
Lisa

Baza
Veteran Member


Date Joined Jan 2011
Total Posts : 513
   Posted 2/2/2013 7:41 AM (GMT -6)   
Hi,rebound is when your proton pumps in your stomach are turned on again after stopping your meds which inhibit these.Ive read on this forum that a lot of people get this when they come off their ppis.Dont know if this is actually true or not.What does your doctor suggest you do without your ppi,if youve been on it for years surely you have acid reflux? Maybe an h2 blocker would be an option. barry

livenlaugh
Regular Member


Date Joined Dec 2009
Total Posts : 387
   Posted 2/2/2013 7:59 AM (GMT -6)   
Barry~
Thank you for your advice. I do have reflux and the dr did not talk about coming off of the protonix (the generic form) other than to stop taking it and use Tums and maalox. I will talk with my primary care on Monday (hopefully) to discuss further. I will not stop them until then. Hope you are feeling ok.
Thanks again,
Lisa

Baza
Veteran Member


Date Joined Jan 2011
Total Posts : 513
   Posted 2/2/2013 9:17 AM (GMT -6)   
Hi Lisa,have you seen a gastroenterologist,maybe he could look at situation and have some suggestions as of what to do.You could try gaviscon after every meal which helped me short term when i was off the ppis for testing etc. Good luck! Barry

sunbeam48
Veteran Member


Date Joined Jun 2011
Total Posts : 795
   Posted 2/2/2013 1:12 PM (GMT -6)   
Rebound is real, though not everyone experiences it. There was a study where people without GERD took PPIS, and when they discontinued the PPI some had rebound for up to 8 weeks. You need to cut back gradually, go from a PPI to an H2 blocker before discontinuing completely. I did this and still had pretty bad heartburn for about 2 weeks after tapering off the PPI, then another week but not as bad when I stopped taking Zantec. I am off meds and follow the Fast Tract Diet for Heartburn. There is a thread here with more details about this diet.

jaimeAshely
New Member


Date Joined Feb 2013
Total Posts : 1
   Posted 2/3/2013 1:21 AM (GMT -6)   
Hi! I have was having really bad gerd and stomach ulcers the Dr put me on pantoloc for couple of weeks but I had a bad reaction so i stopped it... Then I started to look for a natural method then I found the siberian oil... It is like MAGIC ... No more Gerd and no more pain and all you have to do is take it for 3 weeks 3 times a day before meals ... Hope that helps you :)
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, June 17, 2018 4:23 PM (GMT -6)
There are a total of 2,972,589 posts in 325,997 threads.
View Active Threads


Who's Online
This forum has 160830 registered members. Please welcome our newest member, dylan61.
381 Guest(s), 7 Registered Member(s) are currently online.  Details
Kent M., isitlyme, opugirl, Lymiemomster, marcell, Pauly198, Lvg123